On insulin

By Turtle Latest Reply 2011-09-13 15:58:40 -0500
Started 2011-09-12 00:48:07 -0500

Hi.. had to go into the hospital last Wed. around 7 am. I could not breath. Then in the er, the drs. could not get my bp up. They did lots of tests and admitted me to see if I had blood clots in my lungs. No clots but my bg was way high and my bp was too. I was put on insulin and taught how to draw it up and inject myself right off. I was put on a med for bp and and a water pill. A high dose of prednisone and got discharged today. My mom and her husband are taking care of Sunny for me. They will not give him away so he is safe. Oh yeah, I am on o2 day and night now too

8 replies

Doryian 2011-09-12 11:50:46 -0500 Report

I'm new to insulin as well. This site has helped me tremendously. Don't be too shy to ask any questions you might have - we are here for you. I'm wondering about the high dose of Prednisone. My doctor prescribed me Prednisone for gout I had in my foot. The Prednisone caused my blood sugar to go to unmeasurable levels over 600. This is how I ended up in the hospital 6 weeks ago and why I am now on insulin… Well, I'm on insulin because I have diabetes - but the Prednisone caused everything to spiral out of control. I've learned that while doctors do the best they can - they are human. I would caution you to double-check the Prednisone…

jayabee52 2011-09-12 23:06:51 -0500 Report

Sometimes prednisone is the best they can do. Your situation sounds similar to that of my bride "Jem's" who had RA and Lupis and couldn't take the drugs for those conditions due to allergic reactions. Predinsone was the only thing she could take to lower the swelling and inflamation in her joints. She also was a Person with Diabetes and Pred. kicked her BG numbers over 600. We just had to work with her Endo to bring her BG numbers down as soon as we could.

Gemm 2011-09-12 11:46:11 -0500 Report

Wow - hugs to ya - my husband is on insulin too - didn't take him long to figure it all out and get used to doing it daily. Have a dear friend on O2 24/7 as well and she does great with it - much better than without it really. Again - hugs to ya

realsis77 2011-09-12 09:28:57 -0500 Report

Hi. I was also put on insulin. It can be scarey at first but I think soon you will feel much better for it! I'm sorry you had to go to the hospital and do hope your better soon! I also take water pill, like yourself. hopefully these new medications will make you feel much better! God bless you and hang in there! Keep us posted on how your doing ok? Stay atrong!

jayabee52 2011-09-12 01:04:57 -0500 Report

I am so sorry to learn that Robbin! Praying for you!

Turtle 2011-09-12 21:19:54 -0500 Report

Thank you everyone for your support. I am ok but very tired today. I had trouble waking up this am. Sometimes I have a slow start to my morning. I checked my bg and it was ok so I knew I was ok. I am very tired tonite. I just want to sleep.

jayabee52 2011-09-12 23:08:37 -0500 Report

Well, please get your rest tonight!

Blessings! Continuing to pray for you!

Turtle 2011-09-13 15:58:40 -0500 Report

Thank you for your continueing prayers. I really appreciate it. I had a rough night last night. My tummy hurt real bad again and the nurse on call at group health said I should go to the er. Long story short, I ate a big snack and felt better Slept all nite.

Next Discussion: hi »